Weak convergence of sequences of first passage processes and applications
Stefan S. Ralescu and
Madan L. Puri
Stochastic Processes and their Applications, 1996, vol. 62, issue 2, 327-345
Abstract:
Suppose {Xn}n[greater-or-equal, slanted]1 are stochastic processes all of whose paths are nonnegative and lie in the space of right continuous functions with finite left limits. Moreover, assume that Xn (properly normalized) converges weakly to a process X, i.e., for some deterministic function [mu] and [theta]n --> 0, . This paper considers the description of the weak limiting behavior of the sequence of first passage processes where and [varrho](·) is such that has nondecreasing paths. We present a number of important motivating examples including empirical processes associated with U-statistics, empirical excursions above a given barrier, stopping rules in renewal theory and weak convergence in extreme value theory and point out the wide applicability of our result. Weak functional limit theorems for general quantile-type processes are derived. In addition, we investigate the asymptotic behavior of integrated kernel quantiles and establish: (i) an invariance principle; (ii) a strong law of large numbers; and (iii) a Bahadur-type representation which has many consequences, among which is a law of the iterated logarithm.
Keywords: Weak; convergence; First; passage; processes; Empirical; quantile; processes; U-staistics; structure; Integrated; kernel; quantiles; Bahadur; representation (search for similar items in EconPapers)
Date: 1996
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(96)00054-3
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:62:y:1996:i:2:p:327-345
Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Stochastic Processes and their Applications is currently edited by T. Mikosch
More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().